Alert archive / Arizona / Tornado Warnings in 1999
Tornado Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this tornado warning at Sep 13, 1999, 10:29 PM MST for Mohave County, Arizona. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 13, 1999, 10:29 PM MST (05:29 UTC)
- Expired
- Sep 13, 1999, 11:15 PM MST
- In force
- 46 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Mohave County, AZ
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 5.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 3419 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KVEF 140535 RRA TORLAS AZC015-140615- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 1029 PM MST MON SEP 13 1999 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * TORNADO WARNING FOR... SOUTHWESTERN MOHAVE COUNTY IN NORTHWEST ARIZONA THIS INCLUDES THE FOLLOWING LOCATION...OATMAN AND OLD ROUTE 66 BETWEEN THE OATMAN AREA AND MCCONICO (ABOUT 5 MILES SOUTHWEST OF KINGMAN). THIS WARNING DOES NOT INCLUDE KINGMAN. * UNTIL 1115 PM MST * AT 1029 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH A POSSIBLE TORNADO OVER OATMAN...OR ABOUT 12 MILES SOUTHEAST OF BULLHEAD CITY...MOVING NORTHEAST AT 15 MPH. * THE TORNADO IS EXPECTED TO BE... NEAR MCCONICO OR 6 MILES SOUTHWEST OF KINGMAN AT 1115 PM MST THIS STORM WILL ALSO PRODUCE LARGE HAIL...WIND GUSTS OVER 60 MPH AND VERY HEAVY RAIN. LAT...LON 3506 11453 3492 11438 3513 11405 3530 11424 SKRBAC
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this tornado warning went out at Sep 13, 9:40 PM MST, 49 minutes earlier.
Area forecast discussion, Sep 13, 9:40 PM MST, 49 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 940 PM PDT MON SEP 13 1999 SYNOPSIS...AN UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST WILL MOVE SLOWLY INTO NORTHERN NEVADA TONIGHT AND TUESDAY. IN ADVANCE OF THIS SYSTEM...A MOIST AND UNSTABLE AIRMASS WILL REMAIN IN PLACE FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. BY WEDNESDAY...THE LOW PRESSURE SYSTEM WILL WEAKEN AND A FLOW OF SLIGHTLY DRIER AIR WILL BEGIN TO PUSH INTO THE REGION. THIS WILL LIMIT ANY THUNDERSTORMS TO ONLY THE HIGHER TERRAIN OF SOUTH CENTRAL NV AND NORTHWEST ARIZONA. DISCUSSION...NOT A CLEAR CUT SITUATION TONIGHT. UPPER LOW SAGGING SWD THROUGH CENTRAL CA WITH DIFFLUENT FLOW AFFECTING NRN TWO-THIRDS OF AREA. 60-70KT JET AXIS RUNNING ACROSS SRN THIRD AND HARD TO PINPOINT IF RIGHT ENTRANCE REGION DYNAMICS WILL OR ARE COMING INTO PLAY. WATER VAPOR SEEMS TO INDICATE GENERAL LIFT IN THE ATMOSPHERE OVER ALL OF NV AND NW AZ WITH SOME DRIER AIR MOVING INTO SAN BERNARDINO COUNTY CA. LOWER LEVEL MOISTURE IS DOWN FROM LAST NIGHT BUT PRECIPITABLE WATER SOUNDER SHOWING SLIGHT INCREASE LAST SEVERAL HOURS WITH VALUES FROM 1 TO 1.25 INCHES OVER SRN CLARK...ERN SAN BERNARDINO AND SWRN MOHAVE COUNTY. COUPLE STRONG CELLS HAVE DEVELOPED OVER THE PAST HOUR IN ERN SAN BERNARDINO COUNTY AND SRN CLARK COUNTY AND ARE NOW MOVING INTO WRN MOHAVE COUNTY. WILL CUT BACK ON COVERAGE FOR WRN CLARK AND ERN SAN BERNARDINO REST OF TONIGHT BUT KEEP THEN GOING ELSEWHERE. STILL THE POTENTIAL FOR REDEVELOPMENT TO THE SW OF THE LAS VEGAS VALLEY BUT SEEMS LIKE WINDOW OF OPPORTUNITY IS WANING WITH EACH HOUR...AT LEAST FOR SIGNIFICANT DEVELOPMENT. ISOLATED COVERAGE A MUCH MORE REALISTIC POSSIBILITY. ETA SHOWS DRYING MOVING INTO SWRN ZONES TOMORROW AND WILL TONE BACK COVERAGE AND LITTLE AND LET MID CREW DECIDE IF IT SHOULD BE REMOVED ENTIRELY FOR LAS VEGAS VALLEY AND SPRING MOUNTAINS. SKRBAC LAS...NONE.
In the hours before
Local storm report, Sep 13, 4:43 PM MST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...SECOND UPDATE FOR SUNDAYS EVENT
NATIONAL WEATHER SERVICE LAS VEGAS NEVADA
443 PM PDT MON SEP 13 1999
TIME(PST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1600 PM 4NW HENDERSON NV 0.88 INCH HAIL
09/12/99 CLARK GREEN VALLEY AND WARM
SPRINGS IN GREEN VALLEY
SECTION OF HENDERSON.
1900 PM 14W LAS VEGAS NV FLASH FLOODING
09/12/99 CLARK 0.70 INCHES OF RAIN
BETWEEN 630 AND 700 PM
PST WITH ROADS IN RED
ROCK CANYON WASHED OUT
AND COVERED WITH LARGE
ROCKS.
PS/132343ZNearby
Tornado Warnings in Arizona, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.